Alert archive / Michigan / Special Marine Warnings in 2004
Special Marine Warning 21, NWS Gaylord, MI
NWS Gaylord, MI issued this special marine warning at Jun 13, 2004, 3:39 PM EDT. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2004, 3:39 PM EDT (19:39 UTC)
- Expired
- Jun 13, 2004, 5:00 PM EDT
- In force
- 81 min
- Issued by
- NWS Gaylord, MI
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this special marine warning went out at Jun 13, 11:20 AM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jun 13, 11:20 AM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1120 AM EDT SUN JUN 13 2004 .SHORT TERM...VIGOROUS SHORT WAVE AND SURFACE RESPONSE ARE MAKING THEIR WAY THRU WISCONSIN LATE THIS MORNING. RESULTING CONVECTIVE COMPLEX IS HEADING N/NE THRU THE STATE TOWARD WRN UPR MICHIGAN. A FEW STORMS WITHIN THIS COMPLEX HAVE BEEN STRONG TO SEVERE...WITH THE MAIN THREAT SO FAR BEING LARGE HAIL PER WISCONSIN LSRS. HOWEVER... WELL DEFINED BOW ECHO HAS RECENTLY DEVELOPED WEST OF GRB AND MAY PRODUCE SOME STRONG TO SEVERE WINDS GIVEN VERTICAL SPEED SHEAR AND NEARLY UNIDIRECTIONAL WINDS THRU THE COLUMN. LATEST MESOETA IS STILL SHOWING A N/NE TRACK TO THIS VIGOROUS SHORT WAVE...PUSHING STRONG LIFTING/UPPER SUPPORT VIA DPVA INTO ERN UPR MI...GREEN BAY AND CENTRAL LAKE MICHIGAN BY 18Z...AND INTO ERN UPR AND NRN LOWER MICHIGAN BY LATE AFTERNOON. MODIFIED 12Z APX SOUNDING (80/66) YIELDS CAPES NEARING 3500 J/KG...LIS OF -9...K INDICES IN THE MID 30S AND PWS OVER AN INCH. SFC DWPTS HAVE ALREADY INCREASED TO THE MID 60S ACROSS MOST OF THE CWA. INCREASING VERTICAL WIND SHEAR WILL ALLOW FOR THE DEVELOPMENT OF WELL ORGANIZED UPDRAFTS. WHILE THE BEST DYNAMICS WILL BE ACROSS NW SECTIONS OF THE CWA CLOSER TO THE SHORT WAVE AND RRQ OF A 300 MB JET MAX...BETTER THERMODYNAMICS WILL RESIDE IN SE SECTIONS OF THE CWA WHERE DWPTS WILL RISE INTO THE UPPER 60S AS A 55 KT 850 MB JET MAX LEANS INTO SAGINAW BAY. SEE NO REASON TO STRAY FROM LIKELY POPS FOR ALL ZONES THIS AFTERNOON. CERTAINLY THINK SEVERE POTENTIAL IS THERE (SEE SPC SWODY1 OUTLOOK). NOTHING HAS DEVELOP YET ACROSS THE CWA...BUT EXPECT RAPID DEVELOPMENT DURING EARLY/MID AFTERNOON AS BREAKS IN LOW CLOUDS BECOME MORE NUMEROUS INCREASING DIURNALLY DRIVEN INSTABILITY AND AS DPVA FROM THE SHORT WAVE ENTERS THE REGION. .PREV DISCUSSION...ISSUED AT 324 AM EDT SUN JUN 13 2004 LONG TERM...LOOKING AT A GENERAL FLATTENING OF THE UPPER PATTERN FOR THE START OF THE NEW WEEK AS UPPER LOW AROUND 50N/140W THIS MORNING STARTS TO FILL AND GET MORE SHEARED OUT WITH TIME... ASSOCIATED JET STREAK GETTING PULLED INTO THE PACIFIC NORTHWEST WILL ALLOW RESIDUAL TROFFING OVER THE HIGH PLAINS TO WEAKEN WHILE PUSHING SEVERAL WAVES THROUGH THE WESTERN LAKES TODAY (AS MENTIONED ABOVE) AND AGAIN MONDAY. MAIN PUSH OF COLDER AIR COMES IN MONDAY AFTERNOON ALONG WEAKENING FRONTAL BOUNDARY. SO MAIN FORECAST CONCERNS WILL DEAL WITH THE EFFECTS OF MAIN COLD FRONT AND ASSOCIATED UPPER SHORT WAVE MONDAY. MONDAY...CURRENT INDICATIONS ARE THAT COLD FRONT WILL PUSH THROUGH THE STRAITS BY EARLY AFTERNOON...PROBABLY WONT CLEAR CENTRAL LOWER COUNTIES UNTIL MONDAY EVENING. DAYTIME HEATING AND DEW POINTS STILL IN THE 50S/LOWER 60S WILL CONTRIBUTE TO CAPE ABOVE 1000 J/KG...WITH SHORT WAVE TROUGH/ASSOCIATED JET STREAK ADDING SUPPORT. AFTERNOON SHOWERS/THUNDERSTORMS STILL LOOK REASONABLE ACROSS THE FORECAST AREA...AND WILL LINGER POPS INTO THE EVENING ACROSS MOST OF NORTHERN LOWER UNTIL FRONT PUSHES INTO THE SOUTHERN HALF OF THE STATE...BUT WITH ONE CAVEAT. ETA SHOWING SOME MID LEVEL INSTABILITY (800-700MB LAYER) SOUTH OF M-32 MONDAY NIGHT...IMPLYING POTENTIAL FOR SOME ACCAS-TYPE SHOWERS. FORCING EARLY TUESDAY MORNING IS FAIRLY WEAK... MODEL IS IMPLYING SOME CONFLUENCE AROUND 850MB AND F-VECTOR CONVERGENCE...THOUGH OVERALL QG FORCING IS DOWNWARD. ISENTROPIC VERTICAL MOTION ALSO NEUTRAL...SO NOT SURE IF THERE WILL BE ENOUGH LIFT TO SQUEEZE OUT ANY PRECIP. WILL KEEP THE OVERNIGHT HOURS DRY...BUT THIS ISSUE WILL NEED TO BE REVISITED. MARINE ISSUES... PROBABLY ANOTHER GOOD LAKE BREEZE DAY ON THE LAKE HURON SIDE... 950-925MB WINDS ARE MARGINALLY STRONG (AROUND 15 KTS) BUT SUSPECT THERMAL CONTRAST WILL BE SUFFICIENT TO TURN THE WINDS AROUND FROM SOUTHWEST TO EAST/SOUTHEAST. TUESDAY AND EXTENDED PERIODS...STILL LOOKING DRY FOR TUESDAY WITH WEAK SURFACE HIGH OVERHEAD. MIDWEEK PRECIP CHANCE STILL REASONABLE AS WELL. NO CHANGES MADE FOR TUESDAY AND BEYOND. && .APX...WATCHES/WARNINGS/ADVISORIES...NONE. && JPB
Hazardous weather outlook, Jun 13, 3:05 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 305 PM EDT SUN JUN 13 2004 MIZ008-015>036-041-042-LSZ321-322-LMZ323-341-342-344-345- LHZ345>349-141100- ALCONA-ALPENA-ANTRIM-ARENAC-BENZIE-CHARLEVOIX-CHEBOYGAN-CHIPPEWA- CRAWFORD-EMMET-GLADWIN-GRAND TRAVERSE-IOSCO-KALKASKA-LEELANAU- MACKINAC-MANISTEE-MISSAUKEE-MONTMORENCY-OGEMAW-OSCODA-OTSEGO- PRESQUE ISLE-ROSCOMMON-WEXFORD...INCLUDING THE ADJACENT WATERS WITHIN FIVE NAUTICAL MILES OF SHORE ON LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR 305 PM EDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER AND EASTERN UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF NORTHERN MICHIGAN THIS AFTERNOON AND EVENING. THE GREATEST CHANCE OF SEVERE THUNDERSTORMS WILL BE ACROSS NORTHERN LOWER MICHIGAN. HAIL UP TO ONE AND ONE HALF INCHES IN DIAMETER...WIND GUSTS OF 60 TO 70 MPH... ISOLATED TORNADOES AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN SEVERE WEATHER THREATS. THE BEST POTENTIAL FOR SEVERE THUNDERSTORMS WILL OCCUR BETWEEN 1 AND 9 PM. SEE ONGOING WATCHES...WARNINGS OR ADVISORIES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN MICHIGAN MONDAY AFTERNOON...WEDNESDAY...AND FRIDAY. THERE IS A CHANCE THAT SOME STORMS COULD BE SEVERE MONDAY AFTERNOON ESPECIALLY ACROSS NORTHERN LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/APX (ALL LOWER CASE) JPB/EME
In the hours before
Special weather statement, Jun 13, 1:05 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
105 PM EDT SUN JUN 13 2004
MIZ016>036-041-042-140000-
ALCONA-ALPENA-ANTRIM-ARENAC-BENZIE-CHARLEVOIX-CHEBOYGAN-CRAWFORD-
EMMET-GLADWIN-GRAND
TRAVERSE-IOSCO-KALKASKA-LEELANAU-MANISTEE-MISSAUKEE-MONTMORENCY-
OGEMAW-OSCODA-OTSEGO-PRESQUE ISLE-ROSCOMMON-WEXFORD-
105 PM EDT SUN JUN 13 2004
THE STORM PREDICTION CENTER HAS ISSUED A TORNADO WATCH FOR PORTIONS
OF NORTHERN MICHIGAN EFFECTIVE UNTIL 800 PM EDT SUNDAY EVENING. THIS
WATCH INCLUDES THE FOLLOWING COUNTIES
IN NORTHERN LOWER MICHIGAN
CHEBOYGAN...PRESQUE ISLE...ANTRIM...OTSEGO...MONTMORENCY...GRAND
TRAVERSE...KALKASKA...CRAWFORD...ALCONA...OSCODA...BENZIE...
MANISTEE...IOSCO...WEXFORD...MISSAUKEE...ROSCOMMON...OGEMAW...
ARENAC...GLADWIN...CHARLEVOIX...EMMET...LEELANAU AND ALPENA
THIS WATCH INCLUDES THE ADJOINING COASTAL WATERS OF AFFECTED
LAKESHORE COUNTIES.
A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES. IF YOU
LIVE IN OR NEAR THE WATCH AREA...REMAIN ALERT TO RAPIDLY CHANGING
WEATHER CONDITIONS. BE PREPARED TO TAKE ACTION IF SEVERE WEATHER
APPROACHES.Local storm report, Jun 13, 3:24 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
324 PM EDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL LELAND 45.02N 85.77W
06/13/2004 1.00 INCH LEELANAU MI LAW ENFORCEMENT
1 INCH HAIL OBSERVED AND REPORTED BY LEELANAU SHERIFF.
&&
BERGERThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:48 PM EDT | Tornado Warning | APX | Leelanau | 42 min |
| Jun 13, 3:00 PM EDT | Special Marine Warning | APX | 90 min | |
| Jun 13, 3:00 PM EDT | Special Marine Warning | APX | 90 min | |
| Jun 13, 3:27 PM EDT | Special Marine Warning | APX | 93 min | |
| Jun 13, 3:27 PM EDT | Special Marine Warning | APX | 93 min | |
| Jun 13, 3:27 PM EDT | Special Marine Warning | APX | 93 min | |
| Jun 13, 3:27 PM EDT | Special Marine Warning | APX | 93 min | |
| Jun 13, 3:27 PM EDT | Special Marine Warning | APX | 93 min | |
| Jun 13, 3:39 PM EDT | Special Marine Warning | APX | 81 min | |
| Jun 13, 4:09 PM EDT | Tornado Warning | APX | Charlevoix | 36 min |
| Jun 13, 4:22 PM EDT | Special Marine Warning | APX | 83 min | |
| Jun 13, 4:22 PM EDT | Tornado Warning | APX | Cheboygan | 53 min |
| Jun 13, 5:44 PM EDT | Special Marine Warning | APX | 91 min | |
| Jun 13, 5:49 PM EDT | Severe Thunderstorm Warning | APX | Oscoda | 26 min |
| Jun 13, 5:53 PM EDT | Severe Thunderstorm Warning | APX | Arenac | 37 min |
| Jun 13, 6:02 PM EDT | Tornado Warning | APX | Ogemaw | 43 min |
| Jun 13, 6:04 PM EDT | Tornado Warning | APX | Ogemaw | 41 min |
| Jun 13, 6:05 PM EDT | Special Marine Warning | APX | 85 min | |
| Jun 13, 6:23 PM EDT | Severe Thunderstorm Warning | APX | Iosco | 47 min |
| Jun 13, 6:31 PM EDT | Tornado Warning | APX | Alpena, Montmorency | 44 min |
| Jun 13, 7:15 PM EDT | Special Marine Warning | APX | 60 min | |
| Jun 13, 7:29 PM EDT | Special Marine Warning | APX | 46 min | |
| Jun 13, 7:41 PM EDT | Special Marine Warning | APX | 49 min |
Nearby
Special Marine Warnings in Michigan, 2004Every special marine warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.